Alert archive / Colorado / Flash Flood Warnings in 2013

Flash Flood Warning 11, NWS Pueblo, CO

July 31, 2013El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 31, 2013, 1:32 PM MDT for El Paso County, Colorado. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2013, 1:32 PM MDT (19:32 UTC)
Expired
Jul 31, 2013, 3:30 PM MDT
In force
118 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 77 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-324 J/kg
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WGUS55 KPUB 311932
FFWPUB
COC041-312130-
/O.NEW.KPUB.FF.W.0011.130731T1932Z-130731T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
132 PM MDT WED JUL 31 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE BLACK FOREST BURN SCAR AREA OF NORTH CENTRAL EL PASO COUNTY IN 
  EAST CENTRAL COLORADO...

* UNTIL 330 PM MDT

* AT 131 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR INDICATES 0.75 TO 1.00 INCHES OF RAIN ACROSS
  PARTS OF THE SCAR...WITH LOCAL AMOUNTS UP TO 1.25 INCHES.  AN      
  ADDITIONAL HALF INCH OF RAIN COULD FALL ACROSS PARTS OF THE SCAR   
  THROUGH 230 PM MDT.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COLORADO SPRINGS AND BLACK FOREST.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES IN AND NEAR THE 
BLACK FOREST BURN SCAR...EAST CHERRY CREEK...KIOWA CREEK...BLACK 
SQUIRREL CREEK...SNIPE CREEK...SAND CREEK...COTTONWOOD 
CREEK...KETTLE CREEK...AND WEST KIOWA CREEK.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3910 10462 3905 10459 3901 10458 3899 10461
      3899 10469 3901 10476 3906 10477 3907 10471
      3909 10467

$$
2 follow-up statements
235 
WGUS75 KPUB 312001
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT WED JUL 31 2013

COC041-312130-
/O.CON.KPUB.FF.W.0011.000000T0000Z-130731T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
201 PM MDT WED JUL 31 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE BLACK FOREST BURN 
SCAR AREA OF NORTH CENTRAL EL PASO COUNTY UNTIL 330 PM MDT...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATES INDICATE 1 TO 2 INCHES OF RAIN HAS FALLEN 
OVER THE EASTERN HALF OF THE SCAR...WITH A FEW TENTHS OF AN INCH UP 
TO AN INCH OVER THE WESTERN HALF OF THE SCAR.

RAINFALL HAS ENDED OVER THE WESTERN HALF OF THE SCAR AND ANY 
REMAINING RUNOFF PROBLEMS WILL BE RELATED TO THE RAIN THAT HAS 
ALREADY FALLEN.  HEAVY RAIN CONTINUES OVER THE FAR EASTERN PART OF 
THE SCAR...ADDING TO THE HEAVY RAIN THAT HAS ALREADY FALLEN.

THE EASTERN HALF OF THE SCAR...NORTHEAST OF BLACK FOREST...INCLUDING 
THE WESTERN KIOWA CREEK DRAINAGE...HAS RECEIVED THE HEAVIEST AMOUNT 
OF RAIN.  THIS AREA CONTINUES TO RECEIVE MORE RAIN.  THIS IS THE 
AREA MOST LIKELY TO EXPERIENCE FLASH FLOODING.

AS OF 2 PM MDT...MEDIA REPORTS OF FLASH FLOODING REPORTS ARE COMING 
IN FROM PARTS OF HERRING ROAD...NORTH OF SHOUP ROAD...AND ALSO 
BETWEEN VOLLMER AND EASTONVILLE ON HODGEN.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLACK 
FOREST.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3910 10462 3905 10459 3901 10458 3899 10461
      3899 10469 3901 10476 3906 10477 3907 10471
      3909 10467

$$
155 
WGUS75 KPUB 312108
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
308 PM MDT WED JUL 31 2013

COC041-312123-
/O.CAN.KPUB.FF.W.0011.000000T0000Z-130731T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
308 PM MDT WED JUL 31 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL EL
PASO COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

LAT...LON 3910 10462 3905 10459 3901 10458 3899 10461
      3899 10469 3901 10476 3906 10477 3907 10471
      3909 10467

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 4:31 AM MDT, 9 hours 1 minute earlier.

Area forecast discussion, Jul 31, 4:31 AM MDT, 9 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
431 AM MDT WED JUL 31 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 334 AM MDT WED JUL 31 2013

CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING WEAK
WEST TO NORTHWEST FLOW ALOFT ACROSS THE STATE WITH UPPER LEVEL
RIDGING ACROSS THE SOUTHERN ROCKIES BUILDING INTO THE DESERT
SOUTHWEST AND SOUTHERN GREAT BASIN REGION AS AN EMBEDDED SHORT WAVE
WITHIN THE FASTER ZONAL FLOW TRANSLATES ACROSS THE NORTHERN HIGH
PLAINS WITH ITS ASSOCIATED COLD FRONT ACROSS NORTHERN NEBRASKA AT
THIS TIME. WATER VAPOR IMAGERY ALSO INDICATING MUCH DRIER AIR ALOFT
IN PLACE ACROSS THE AREA WITH MONSOONAL PLUME RE ESTABLISHED ACROSS
OLD MEXICO AND INTO SOUTHERN ARIZONA AND SOUTHWESTERN NEW MEXICO AT
THIS TIME. LEE TROUGHING IS IN PLACE ACROSS THE PLAINS WITH MOIST
SOUTHERLY LOW LEVEL FLOW KEEPING DEW PTS IN THE LOWER TO MID 60S
ACROSS THE FAR SE PLAINS...WITH DEWS IN THE 40S TO LOWER 50S ACROSS
THE HIGH VALLEYS THROUGH THE I-25 CORRIDOR AND MAINLY IN THE 30S
ACROSS THE HIGHER TERRAIN AT THIS TIME. WITH THE MOISTURE IN
PLACE...ALONG WITH A WEAK LOW LEVEL JET ACROSS WESTERN KANSAS...HAS
ALLOWED FOR A FEW SHOWERS TO DEVELOP ACROSS THE FAR SE PLAINS EARLY
THIS MORNING.

TODAY AND TONIGHT...WEAK WEST TO NORTHWEST FLOW ALOFT CONTINUES
ACROSS THE STATE AS NORTHERN TIER SHORT WAVE CONTINUES INTO THE
UPPER MIDWEST WITH UPPER LEVEL RIDGING CONTINUING TO BUILD INTO THE
NORTHERN GREAT BASIN. LATEST MODELS INDICATING MOIST SOUTHERLY FLOW
PERSISTING ACROSS THE FAR SE PLAINS AHEAD OF FRONTAL BOUNDARY
PUSHING INTO NORTHWESTERN KANSAS WITH DEW PTS PROGGED IN THE MID 50S
TO LOWER 60S THROUGH THE AFTERNOON. THIS...ALONG WITH STRONG SOLAR
HEATING...SHOULD ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS TO
DEVELOP ACROSS THE FAR SE PLAINS THIS AFTERNOON. A FEW OF THESE
STORMS COULD BE ON THE STRONG SIDE WITH CAPES PROGGED BETWEEN
600-1200 J/KG THOUGH GENERALLY WEAK SHEAR ALOFT. MODELS AGAIN
DEVELOP A LOW LEVEL JET ACROSS WESTERN KANSAS LATER TONIGHT WHICH
WILL KEEP THE POTENTIAL FOR ELEVATED CONVECTION ACROSS THE FAR SE
PLAINS INTO EARLY THURSDAY MORNING.

FURTHER WEST WITH DRIER AIR IN PLACE (00Z PWATS AT GJT (0.34 INCHES)
AND BOU (0.66 INCHES) BETWEEN 50 AND 100 PERCENT OF NORMAL
RESPECTIVELY) SHOULD CONTINUE TO SEE GENERALLY ISOLATED HIGH BASED
CONVECTION ACROSS THE HIGHER TERRAIN. CONVECTION TO REMAIN DIURNAL
AND SHOULD SEE STORMS DIMINISHING THROUGH THE LATE EVENING AND
ENDING OVERNIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 334 AM MDT WED JUL 31 2013

THURSDAY...

GUIDANCE INDICATES A FEW SHOWERS WILL BE POSSIBLE EARLY IN THE
MORNING OVER THE FAR SE PLAINS...AND HAVE INCLUDED A LOW POP TO
ACCOUNT FOR THIS. OTHERWISE...BEST CHANCE OF STORMS THIS DAY WILL
BE OVER THE MTNS...ESPECIALLY THE CONTDVD AS ANOTHER SLUG OF
MOISTURE ASSOCIATED WITH THE MONSOON ADVECTS INTO THE HIGHER
TRRN. THE PLAINS SHOULD REMAIN MOSTLY DRY. THE EXCEPTION MAY BE
THE FAR SE PLAINS AS A DISTURBANCE TO THE N OF THE FCST AREA WILL
LIKELY SET OFF AN MCS OVER THE C HIGH PLAINS. HOW FAR S THIS MCS
REACHES IS UNCERTAIN. GUIDANCE SHOWS THE SYSTEM DEVELOPING...WITH
SOME GUIDANCE KEEPING IT IN NEBRASKA WHILE OTHER GUIDANCE
INITIATES IT IN FAR E CO/W KS.

SOME OF THE RAIN THU AFTERNOON IN THE MTNS COULD BE HEAVY...AND
FLASH FLOODING IN THE WEST FORK COMPLEX MAY BE AN ISSUE.

FRIDAY...

MTNS APPEAR DRIER ON THIS DAY WITH LOWER END SCTD POPS LIKELY OVER
THE HIGHER TRRN. A COOL FRONT COMES DOWN ON THE PLAIN AND THIS MAY
HELP INITIATE SOME CONVECTION ALONG THE I-25 CORRIDOR LATE IN THE
DAY. POPS ON THE PLAINS SHOULD BE A BIT HIGHER THAN ON
THU...ESPECIALLY DURING THE EVENING HOURS FRI.

SATURDAY...

THIS DAY STILL APPEARS TO BE ON THE WET SIDE. WEAK DISTURBANCE WILL
MOVE ACROSS TO THE NORTH AND THE PLAINS WILL BE IN A MORE CLASSIC
"DAY-2" SETUP (POST FRONTAL). FLOW WILL WEAK THROUGHOUT THE COLUMN
SO SVR THREAT MARGINAL BUT WITH BETTER MSTR OVER THE ENTIRE AREA
WE WILL LIKELY SEE QUITE A BIT OF SLOW MOVING CONVECTION. THE
CHANCE OF FLASH FLOODING OVER THE BURN SCARS WILL BE HIGHER THAN
NORMAL SATURDAY AFTERNOON.

SUNDAY...

APPEARS TO BE A DRIER DAY...ESPECIALLY ALONG THE CONTDVD. E MTNS AND
PLAINS WILL CONTINUE TO SEE SCTD/ISOLD SHOWERS. FLOW IS FCST TO BE
VERY WEAK AND FORCING WILL BE WEAK.

MONDAY-TUESDAY...

GUIDANCE WANTS TO MAKE IT QUITE WET. EVEN THE ECMWF APPEARS
UNCHARACTERISTICALLY WET OVER THE CENTRAL HIGH PLAINS. DUNNO HOW MUCH
CONFIDENCE I WANT TO PUT INTO THIS JUST YET BUT HAVE KEPT SCTD POPS
IN FOR THE ENTIRE REGION DURING THE AFTERNOON AND EVENING HOURS. HPC
LONG RANGE GUIDANCE IS ALSO BUYING INTO THIS WETTER PATTERN.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 334 AM MDT WED JUL 31 2013

VFR CONDITIONS EXPECTED AT TAF SITES THROUGH THE NEXT 24 HOURS.
ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE HIGHER TERRAIN...WITH THE BEST CHANCES OF
CONVECTION AFFECTING THE TERMINALS REMAINING AT COS. HOWEVER
PROBABILITIES REMAIN LOW AND WILL KEEP VCTS IN TAF ATTM.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MW
LONG TERM...HODANISH
AVIATION...MW
Hazardous weather outlook, Jul 31, 1:06 PM MDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
106 PM MDT WED JUL 31 2013

COZ058>089-093>099-011315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
106 PM MDT WED JUL 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHEASTERN COLORADO THIS AFTERNOON AND EVENING...WITH THE BEST
COVERAGE EXPECTED ACROSS THE FAR SOUTHEAST PLAINS NEAR THE KANSAS
BORDER. SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING HAIL
GREATER THAN ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS OF 60
MPH. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT CLOUD
TO GROUND LIGHTNING...AND PERIODS OF HEAVY RAIN.

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON AND
EARLY EVENING ACROSS THE MOUNTAINS AND IMMEDIATE ADJACENT PLAINS
AS WELL. THE MAIN THREATS FROM THESE STORMS WILL BE DANGEROUS CLOUD
TO GROUND AND GUSTY WINDS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED EVERY DAY DURING THIS PERIOD. THE BEST
CHANCE FOR STORMS THAT COULD PRODUCE HEAVY RAIN WILL BE
FRIDAY...MONDAY AND TUESDAY. DURING THESE 3 DAYS THE MONSOON PLUME
IS EXPECTED TO BE OVER THE STATE AND UPSLOPE FLOW WILL BE IN
PLACE. DURING THE REMAINDER OF THE PERIOD...SHOWERS AND
THUNDERSTORMS ARE EXPECTED...BUT THE COVERAGE WILL BE LESS AND THE
THREAT OF HEAVY RAIN WILL NOT BE AS GREAT.

ALL STORMS DURING THIS PERIOD WILL BE CAPABLE OF GUSTY WINDS TO 45
MPH AND POSSIBLY SMALL HAIL. ALL STORMS WILL PRODUCE DANGEROUS
CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE FAR SOUTHEAST PLAINS.

27/50

In the hours before

Special weather statement, Jul 31, 11:30 AM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1130 AM MDT WED JUL 31 2013

COZ081-084-085-311800-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
1130 AM MDT WED JUL 31 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...WEST CENTRAL EL
PASO COUNTY IN EAST CENTRAL COLORADO...THIS INCLUDES...THE WALDO
CANYON BURN SCAR.

AT 1118 AM MDT...DOPPLER RADAR INDICATES VERY LIGHT SHOWERS ARE
CURRENTLY OVER AND AROUND THE WALDO CANYON BURN SCAR. LESS THAN A
TENTH OF AN INCH OF RAIN IS EXPECTED FROM THESE SHOWERS OVER THE
NEXT 30 MINUTES.

PJC
Special weather statement, Jul 31, 12:59 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1259 PM MDT WED JUL 31 2013

COZ084-312100-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING THE CITIES OF...BLACK FOREST...AIR FORCE ACADEMY
1259 PM MDT WED JUL 31 2013

A THUNDERSTORM...PRODUCING MOSTLY MODERATE...BUT SOME LOCALLY
HEAVY RAIN...WILL TRACK SOUTHEAST ACROSS THE BLACK FOREST BURN
SCAR AREA OF NORTHERN EL PASO COUNTY THROUGH 2 PM MDT. AT THE
PRESENT TIME...THIS STORM IS EXPECTED TO PRODUCE UP TO A HALF INCH
OF RAINFALL. THIS AMOUNT OF RAIN MAY CAUSE SOME MINOR LOCAL RUNOFF
AND DEBRIS FLOW PROBLEMS. STAY TUNED FOR FURTHER INFORMATION. A
FLOOD ADVISORY OR FLASH FLOOD WARNING MAY BE ISSUED ON SHORT
NOTICE.
Special weather statement, Jul 31, 1:02 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
102 PM MDT WED JUL 31 2013

COZ098-311945-
LAMAR VICINITY/PROWERS COUNTY-
102 PM MDT WED JUL 31 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF TWO BUTTES...OR 22 MILES
NORTH OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
PROWERS COUNTY.

PENNY SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

PJC

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 1:11 PM MDTAreal Flood AdvisoryPUBEl Paso109 min
Jul 31, 1:12 PM MDTSevere Thunderstorm WarningPUBProwers48 min
Jul 31, 1:33 PM MDTSevere Thunderstorm WarningPUBBaca, Bent27 min
Jul 31, 1:55 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers35 min
Jul 31, 1:59 PM MDTAreal Flood AdvisoryPUBBaca, Bent, Prowers3 hr
Jul 31, 2:28 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers47 min
Jul 31, 5:45 PM MDTAreal Flood AdvisoryPUBCrowley, Otero3 hr

Nearby

Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.